Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS Boston/Norton, MA

June 12, 2015Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 12, 2015, 9:58 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 9:58 PM EDT (01:58 UTC)
Expired
Jun 12, 2015, 10:45 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 94 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WUUS51 KBOX 130158
SVRBOX
MAC011-015-130245-
/O.NEW.KBOX.SV.W.0020.150613T0158Z-150613T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
958 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1045 PM EDT

* AT 957 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER CHESHIRE...OR 9 MILES SOUTH
  OF NORTH ADAMS...AND WAS MOVING EAST AT 35 MPH. ANOTHER POTENTIALLY
  SEVERE STORM WAS LOCATED NEAR FLORIDA MASSACHUSETTS.

* SOME LOCATIONS IMPACTED INCLUDE...
  NORTHAMPTON...GREENFIELD...DEERFIELD...MONROE...MONTAGUE...
  HATFIELD...WILLIAMSBURG...BUCKLAND...CONWAY...SHELBURNE...
  ASHFIELD...COLRAIN...GILL...WHATELY...CHARLEMONT...CHESTERFIELD...
  WORTHINGTON...GOSHEN...CUMMINGTON AND HEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4269 7296 4270 7299 4271 7298 4270 7295
      4270 7290 4262 7252 4236 7265 4245 7299
      4252 7297 4256 7298 4263 7295 4266 7295
      4267 7300
TIME...MOT...LOC 0157Z 287DEG 31KT 4255 7310 
$$
FIELD
1 follow-up statement
765 
WWUS51 KBOX 130235
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1035 PM EDT FRI JUN 12 2015

MAC011-015-130245-
/O.CON.KBOX.SV.W.0020.000000T0000Z-150613T0245Z/
HAMPSHIRE MA-FRANKLIN MA-
1035 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHWESTERN HAMPSHIRE AND NORTHWESTERN FRANKLIN COUNTIES...

AT 1033 PM EDT...DOPPLER RADAR INDICATED THAT THE STORMS HAD 
SIGNIFICANTLY WEAKENED. HOWEVER STRONG STORMS REMAINED NEAR 
SHELBURNE AND BUCKLAND... WITH ANOTHER IN CHESHIRE IN BERKSHIRE 
COUNTY. THERE IS STILL SOME POTENTIAL FOR LOCALLY DAMAGING WIND 
GUSTS OF 50 TO 60 MPH. THE STORMS WERE MOVING TO THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...GREENFIELD...DEERFIELD...MONROE...MONTAGUE...
HATFIELD...WILLIAMSBURG...BUCKLAND...CONWAY...SHELBURNE...ASHFIELD...
COLRAIN...GILL...WHATELY...CHARLEMONT...CHESTERFIELD...WORTHINGTON...
GOSHEN...CUMMINGTON AND HEATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4269 7296 4270 7299 4271 7298 4270 7295
      4270 7290 4262 7252 4236 7265 4245 7299
      4252 7297 4256 7298 4263 7295 4266 7295
      4267 7300
TIME...MOT...LOC 0233Z 287DEG 31KT 4247 7274 

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:06 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 12, 7:06 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
706 PM EDT FRI JUN 12 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION LATER TONIGHT THEN OFF
THE COAST SATURDAY MORNING. HIGH PRESSURE THEN BUILDS INTO NEW
ENGLAND SATURDAY AFTERNOON THROUGH SUNDAY BRINGING WARM AND DRY
CONDITIONS. A WARM FRONT APPROACHES MONDAY FOLLOWED BY A COLD
FRONT ON TUESDAY. HIGH PRESSURE BUILDS SOUTH FROM CANADA ON
WEDNESDAY. ANOTHER WARM FRONT/COLD FRONT COMBINATION MOVES THROUGH
ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

7 PM UPDATE...
TSTMS OVER NEW YORK ARE MOVING NORTHEAST. ALSO WATCHING STORMS
OVER NORTHERN NJ. THE ENVIRONMENT SHOWS A SHARP DECREASE IN CAPE
BETWEEN THE HUDSON RIVER AND CT BORDER WITH NEGATIVE VALUES
FARTHER EAST. SPC RAP PROJECTS 500 J/KG SHIFTING INTO NORTHERN CT
THIS EVENING AND DISAPPEARING BY MIDNIGHT. ALSO...MID LEVEL
HELICITY SHIFTS EAST INTO THE CT VALLEY. SO A FEW FACTORS OF
CONCERN BUT A LOT OF QUESTIONS ABOUT WHETHER IT WILL MATTER.

CONVECTION IN NJ EXTRAPOLATES TO HARTFORD COUNTY BETWEEN 9 AND 10
PM. EXTRAPOLATION OF THE LINE IN WESTERN PA BASED ON CURRENT
MOVEMENT ON RADAR WOULD BRING IT INTO WESTERN NEW ENGLAND AROUND
MIDNIGHT. BUT HOW MUCH SUPPORT WILL BE HERE WHEN THEY GET HERE?

WE WILL CONTINUE TO FORECAST A CHANCE OF SHOWERS/TSTMS BUT MAINLY
WITH THE FRONT OVERNIGHT. NO OTHER ADJUSTMENTS TO THE FORECAST AT
THIS TIME.

PREVIOUS DISCUSSION...

THEN LATER TONIGHT...LOW LEVEL THETA-E RIDGE AXIS MOVES ACROSS SNE
AHEAD OF SFC COLD FRONT. SFC INSTABILITY IS LIMITED BUT MODELS DO
SHOW SOME ELEVATED INSTABILITY. THIS COMBINED WITH MODEST QG
FORCING AHEAD OF THE MID LEVEL SHORTWAVE AND A DECENT LOW LEVEL
JET SUPPORTS SOME SHOWERS AND ISOLD TSTMS OVERNIGHT. BEST CHANCE
WILL BE IN THE INTERIOR BUT CANT RULE SOME ACTIVITY MAKING IT TO
THE COASTAL PLAIN VERY LATE TONIGHT. PWATS SPIKE TO NEAR 2 INCHES
AHEAD OF THE FRONT SO LOCALLY HEAVY RAINFALL POSSIBLE WITH ANY
TSTMS.

IT WILL BE A WARM AND INCREASINGLY HUMID NIGHT WITH LOWS MAINLY
65-70 DEGREES AND DEWPOINTS CLIMBING INTO THE MID/UPPER 60S. AREAS
OF FOG LIKELY DEVELOPING ALONG THE S COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
NAM APPEARS A BIT SLOW WITH THE FROPA SO WE BASED FORECAST ON
EC/GFS BLEND. FRONT SHOULD BE MOVING OFF THE COAST AFTER 12Z.
EXPECT SCT SHOWERS AND POSSIBLY AN ISOLD TSTM IN THE COASTAL PLAIN
EARLY IN THE MORNING...OTHERWISE DRYING MOVES IN FROM THE NORTH
WITH INCREASING SUNSHINE FROM NORTH TO SOUTH BUT CLEARING
PROBABLY NOT UNTIL THE AFTERNOON ALONG THE S COAST. 850 MB TEMPS
13-15C SUPPORT MAX TEMPS IN THE LOW TO MID 80S AWAY FROM THE
COAST. LOCAL SEABREEZES EXPECTED TO DEVELOP WHICH WILL HOLD TEMPS
IN THE 70S ALONG THE COAST.

SATURDAY NIGHT...
HIGH PRES BUILDS INTO THE REGION BRINGING CLEAR SKIES AND LIGHT
WINDS. SOME LATE NIGHT PATCHY FOG MAY DEVELOP IN NORMALLY FOG
PRONE LOCATIONS IN THE INTERIOR. DECENT RADIATIONAL COOLING WILL
RESULT IN LOW TEMPS IN THE 50S...EXCEPT AROUND 60 IN THE URBAN
CENTERS.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
BIG PICTURE... UPPER RIDGE OVER THE WEST ATLANTIC AND EASTERN USA
WITH TROUGH OVER THE NORTHWEST USA. THE UPPER JET WAVERS NORTH-SOUTH
ACROSS THE NORTHERN TIER OF STATES DURING THE WEEK WITH TWO
SHORTWAVES CROSSING NEW ENGLAND ROUGHLY TUESDAY AND FRIDAY. THIS
SUGGESTS A SEASONABLY WARM PERIOD WITH POTENTIAL FOR SHOWERS/TSTORMS
EARLY WEEK AND AGAIN TOWARD THE END OF THE WEEK.

GIVEN THE UNCERTAINTY IN TIMING SHORTWAVES THIS FAR OUT...WE HAVE
USED A BLEND OF THE LONG RANGE GUIDENCE.

THE DAILIES...

SUNDAY... HIGH PRESSURE IN PLACE OVER CANADA WITH LIGHT FLOW OVER
SOUTHERN NEW ENGLAND. EXPECT PLENTY OF SUNSHINE DURING THE DAY
ALTHOUGH SOME THIN CIRRUS MAY MOVE UP FROM THE SOUTHWEST.  MIXING
SHOULD REACH TO BETWEEN 800 AND 850 MB. MIXING THE TEMPERATURES AT
THOSE LEVELS SUGGEST MAX SFC TEMPS IN THE LOW TO MID 80S. LIGHT FLOW
WILL BRING SEA BREEZES TO THE COASTS WHERE TEMPS SHOULD BE IN THE
HIGH 60S AND 70S.

MONDAY-TUESDAY... HIGH PRESSURE MOVES OFFSHORE BRINGING A SOUTHERLY
FLOW OVER NEW ENGLAND. SHORTWAVE IN THE UPPER FLOW MOVES EAST ACROSS
CANADA AND THE GREAT LAKES REGION...CROSSING THE NEW ENGLAND
VICINITY ON TUESDAY. THIS DRIVES A SURFACE WEATHER SYSTEM EAST. THE
WARM FRONT LEADING THE SYSTEM APPROACHS US LATER SUNDAY NIGHT AND
MONDAY BRINGING AN AREA OF CLOUDS AND SHOWERS. VERY JUICY AIR MOVES
UP FROM THE SOUTH AND OVER THE FRONT WITH PRECIPITABLE WATER VALUES
FORECAST AROUND 2 INCHES...OVER 2 STD DEV ABOVE NORMAL. TOTALS
REMAIN AT OR BELOW 44/LI IS ABOVE ZERO/POSITIVE CAPE REMAINS
SOUTHWEST OF CT. SO THUNDER SHOULD BE ISOLATED AT BEST DURING THIS
FIRST PHASE.

THE SHORTWAVE SWINGS A COLD FRONT THROUGH ON TUESDAY. TOTALS REMAIN
IN THE LOWER 40S BUT LI DROPS TO AROUND ZERO AND SBCAPES RISE TO
1000-1500 J/KG. THIS SHOULD BRING SHOWERS AND SCATTERED TSTMS DURING
COLD FROPA. GIVEN THE HIGH PRECIP WATER VALUES...LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE.

WEDNESDAY THROUGH FRIDAY... HIGH PRESSURE BUILDS OVER THE REGION
WEDNESDAY. CROSS SECTIONS SHOW HIGH CLOUDS LINGER BUT LOOKS LIKE A
FAIR WEATHER DAY.

CLOUDS LOWER AND THICKEN DURING THURSDAY AS ANOTHER WARM FRONT
APPROACHES WITH A 35-40 KNOT LOW LEVEL JET DRAWING MOISTURE UP AND
OVER THE FRONT. LOOK FOR INCREASING CLOUDS AND POSSIBLY A SHOWER.

FRIDAY FEATURES ANOTHER SHORTWAVE PASSING THROUGH THE FLOW TO OUR
NORTH AND PULLING ANOTHER COLD FRONT THROUGH NEW ENGLAND. THIS
SUPPORTS ANOTHER CHANCE OF SHOWERS/TSTMS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...

TONIGHT...IFR STRATUS ALONG THE SOUTH COAST EARLY TONIGHT WILL
GRADUALLY SPREAD INLAND DURING THE NIGHT. LOW CONFIDENCE ON HOW
FAR INLAND THE LOW CLOUDS WILL GET. AREAS OF FOG WILL LIKELY BE
CONFINED TO THE S COAST GIVEN SW FLOW. SHOWERS AND WEAKENING TSTMS
MAY BE MOVING THROUGH THE INTERIOR EARLY TONIGHT WITH LOCALLY
HEAVY RAIN AND GUSTY WINDS...THEN ANOTHER ROUND OF SHOWERS AND
ISOLD TSTMS POSSIBLE OVERNIGHT WITH THE COLD FRONT.

SAT...HIGH CONFIDENCE IN TRENDS. LOWER CONFIDENCE IN TIMING.
CONDITIONS SHOULD BE MOSTLY VFR IN THE CT VALLEY BY 12Z.
OTHERWISE...IFR CONDITIONS WITH SCT SHOWERS IN THE COASTAL PLAIN
SHOULD IMPROVE TO VFR DURING THE MORNING BUT MAY BE DELAYED UNTIL
AFTERNOON FOR CAPE/ISLANDS.

SAT NIGHT...HIGH CONFIDENCE. VFR...BUT LATE NIGHT PATCHY FOG
POSSIBLE IN THE INTERIOR VALLEYS.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. SEABREEZE WILL GIVE
WAY TO SOUTH WIND BY LATE AFTERNOON. A PERIOD OF IFR CIGS POSSIBLE
OVERNIGHT. SEABREEZE REDEVELOPS BY EARLY AFTERNOON SAT.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. AN EVENING TSTM
POSSIBLE BUT CONFIDENCE IS LOW.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...VFR.  HIGH CONFIDENCE.

MONDAY-TUESDAY...VFR WITH OCCASIONAL MVFR CIGS/VSBYS IN
SHOWERS/TSTMS. AREAS OF IFR IN FOG POSSIBLE MONDAY NIGHT.
MODERATE CONFIDENCE.

WEDNESDAY...VFR. MODERATE CONFIDENCE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

TONIGHT...DECENT LOW LEVEL JET DEVELOPS BUT SFC INVERSION WILL
LIMIT GUSTS SO EXPECT SW GUSTS TO REMAIN MOSTLY BELOW SCA. SEAS
WILL BUILD TO NEAR 5 FT OVER SOUTHERN WATERS SO CONTINUED SCA.
AREAS OF FOG WILL DEVELOP...ESPECIALLY SOUTH COASTAL WATERS WHICH
WILL LIMIT VSBYS.

SATURDAY...COLD FRONT MOVES OFFSHORE WITH WINDS QUICKLY BECOMING
NW LESS THAN 20 KT...THEN BECOMING LIGHT EASTERLY IN THE
AFTERNOON. SEAS BELOW SCA.

SATURDAY NIGHT...QUIET WEATHER WITH LIGHT WINDS AND SEAS.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY... HIGH CONFIDENCE.

HIGH PRESSURE MOVING OVER THE WATERS WILL BRING QUIET WEATHER. WINDS
AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.

MONDAY AND TUESDAY...MODERATE CONFIDENCE.

WARM HUMID AIR MOVES UP FROM THE SOUTH ON MONDAY. A COLD FRONT
CROSSES THE WATERS LATE TUESDAY OR TUESDAY NIGHT.

INCREASING SOUTH WIND MONDAY AND SOUTHWEST WIND TUESDAY WITH SPEEDS
REACHING 20-22 KNOTS. THIS WIND WILL BUILD THE SEAS...WITH 5 FOOT
HEIGHTS ON THE OUTER WATERS TUESDAY. A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR SOME OF THE WATERS.  THE HUMID AIR MAY BRING AREAS OF
POOR VISIBILITY IN FOG OVER THE WATERS MONDAY NIGHT AND TUESDAY
MORNING. THE COLD FRONT WILL BRING SHOWERS AND SCATTERED
THUNDERSTORMS...ESPECIALLY ON TUESDAY.

WEDNESDAY...MODERATE CONFIDENCE.

HIGH PRESSURE FROM CANADA BUILDS OVER NEW ENGLAND. WINDS WILL START
NORTH AND TURN EAST DURING THE DAY...WITH SPEEDS REACHING 15 TO 20
KNOTS. SEAS WILL BE LESS THAN 5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM EDT
     SATURDAY FOR ANZ255-256.

&&

SYNOPSIS...WTB/KJC
NEAR TERM...WTB/KJC
SHORT TERM...KJC
LONG TERM...WTB
AVIATION...WTB/KJC
MARINE...WTB/KJC
Hazardous weather outlook, Jun 12, 4:04 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT FRI JUN 12 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-132015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE IN WESTERN
MASSACHUSETTS AND NORTHWEST CONNECTICUT THROUGH 10 PM. LOCALLY
HEAVY DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND SCATTERED THUNDERSTORMS ON MONDAY AND TUESDAY MAY
BRING LOCALLY HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-132015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 12, 8:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
859 PM EDT FRI JUN 12 2015

MAZ002-130145-
WESTERN FRANKLIN-
859 PM EDT FRI JUN 12 2015

...STRONG THUNDERSTORMS APPROACHING WESTERN FRANKLIN COUNTY...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CLARKSBURG MASSACHUSETTS IN NORTHEAST
BERKSHIRE COUNTY. IT WAS HUGGING THE BORDER WITH VERMONT AND WILL BE
IMPACTING PORTIONS OF MONROE...ROWE...AND HEATH THROUGH 925 PM.
LOCALLY HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS TO 30 MPH CAN BE
EXPECTED IN THOSE AREAS.

IN ADDITION...A CLUSTER OF SEVERE THUNDERSTORMS WAS MOVING INTO
NORTHERN BERKSHIRE COUNTY. IF THESE HOLD TOGETHER...THEY WILL BE
APPROACHING WESTERN FRANKLIN COUNTY AFTER 930 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND
POOR DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4273 7267 4259 7267 4259 7271 4261 7295
      4266 7295 4267 7296 4267 7300 4270 7295
      4270 7302 4274 7302
TIME...MOT...LOC 0054Z 272DEG 38KT 4275 7344

FIELD
Special weather statement, Jun 12, 9:28 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
928 PM EDT FRI JUN 12 2015

MAZ002-003-008-130215-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
928 PM EDT FRI JUN 12 2015

...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND NORTHWESTERN
FRANKLIN COUNTIES...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM READSBORO
NEW YORK TO STEPHENTOWN NEW YORK...AND WAS MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MONROE...NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...
SHELBURNE...ASHFIELD...COLRAIN...CHARLEMONT...CUMMINGTON...LEYDEN...
HEATH...PLAINFIELD...ROWE...HAWLEY...EAST WINDSOR...SOUTH VERNON AND
HOOSAC TUNNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4274 7302 4273 7243 4245 7299 4266 7295
      4267 7300 4270 7295 4271 7302
TIME...MOT...LOC 0126Z 274DEG 25KT 4279 7297 4256 7343

FIELD
Special weather statement, Jun 12, 9:28 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
928 PM EDT FRI JUN 12 2015

MAZ002-003-008-130215-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
928 PM EDT FRI JUN 12 2015

...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND NORTHWESTERN
FRANKLIN COUNTIES...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM READSBORO
VERMONT TO STEPHENTOWN NEW YORK...AND WAS MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MONROE...NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...
SHELBURNE...ASHFIELD...COLRAIN...CHARLEMONT...CUMMINGTON...LEYDEN...
HEATH...PLAINFIELD...ROWE...HAWLEY...EAST WINDSOR...SOUTH VERNON AND
HOOSAC TUNNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4274 7302 4273 7243 4245 7299 4266 7295
      4267 7300 4270 7295 4271 7302
TIME...MOT...LOC 0126Z 274DEG 25KT 4279 7297 4256 7343

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:59 PM EDTSpecial Weather StatementBOXFranklin46 min
Jun 12, 9:13 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth5 hr
Jun 12, 9:28 PM EDTSpecial Weather StatementBOXFranklin47 min
Jun 12, 10:09 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire51 min
Jun 12, 10:26 PM EDTSpecial Weather StatementBOXHampden, Worcester64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.